Hail, Union
- When
- September 10, 2:44 PM MST
- Where
- Union County, 15 mi W of Sedan
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.150, -103.400
8 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Sep 10, 12:51 PM MST, 1 hour 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 151 PM MDT SUN SEP 10 2006 .DISCUSSION...PLACEMENT AND EXTENT OF PRECIP THE MAIN CHALLENGE THROUGH NEXT WEEK. WEAK DISTURBANCE ALOFT MOVING ALONG THE NM AND CO BORDER THIS PM AND WILL AID IN CONVECTION THROUGH THIS EVE OVER NC AND NE ZONES. THEN A COLD FRONT WILL DROP S AND W OVERNIGHT...BRINGING A LIGHT TO MODERATE E CANYON WIND INTO THE RIO GRANDE VALLEY. STRENGTH OF E WIND WILL DEPEND ON AMOUNT OF STORMS OVER THE ERN HIGH PLAINS. WILL KEEP 10 TO 20 MPH E WIND FOR NOW...BUT COULD END UP A LITTLE HIGHER. FAVORED AREA FOR STORMS THIS EVE WILL BE THE NE QUARTER...THEN MUCH OF THE E LATE TONIGHT. THE E WILL REMAIN FAVORED FOR SHOWERS AND STORMS ON MON AS LOW LEVEL MOISTURE GETS REPLENISHED. MODELS NOW ADVERTISING A SHORT WAVE TROUGH DROPPING S MON NIGHT AND TUE...AROUND A DEEPENING CLOSED LOW OVER THE UPPER MIDWEST. THIS WILL DELAY THE DRYING IN THE NE AND E FOR AT LEAST 12 HOURS. HAVE BUMPED UP POPS IN THE E FOR MON NIGHT INTO TUE. SOME DRYING WILL BEGIN TO WORK INTO THE N AND NE LATER TUE...WITH THE SOUTHERN ZONES ENDING UP MOST FAVORED FOR SHOWERS AND STORMS. DRYING TO CONTINUE TUE NIGHT AND WED...WITH TUE NIGHT THROUGH WED NIGHT LIKELY HAVING THE LEAST COVERAGE OF PRECIPITATION. THE SW WILL BE FAVORED WITH MOSTLY SCATTERED POPS....ISOLATED ELSEHWERE EXCEPT RAIN FREE IN THE NE. STORM CURRENTLY SEEN ON WATER VAPOR IMAGERY OVER CNTRL CA WILL DROP S INTO CNTRL BAJA CA OR NW OLD MEXICO BY MIDWEEK...THEN LIFT NE OVER NM LATE THIS WEEK. THU AND FRI SHOULD SEE AN UPWARD TREND IN POPS. A STRONG W TO SW FLOW ALOFT WILL BRING NOTICEABLE DRYING TO THE STATE NEXT WEEKEND. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 50 82 51 84 / 20 10 10 10 GALLUP.......................... 42 77 43 79 / 10 20 10 20 GRANTS.......................... 43 78 45 77 / 10 20 30 20 GLENWOOD........................ 53 84 55 77 / 20 40 40 40 CHAMA........................... 37 74 38 74 / 30 20 20 10 LOS ALAMOS...................... 45 78 46 75 / 20 30 30 20 RED RIVER....................... 35 66 35 65 / 30 30 20 10 TAOS............................ 42 74 42 75 / 30 30 30 10 SANTA FE........................ 48 77 47 76 / 20 30 30 20 SANTA FE AIRPORT................ 50 77 50 77 / 20 20 30 20 ESPANOLA........................ 46 80 49 80 / 20 30 30 20 ALBUQUERQUE HEIGHTS............. 58 80 59 80 / 10 20 20 20 ALBUQUERQUE VALLEY.............. 53 82 55 82 / 10 20 20 20 ALBUQUERQUE FOOTHILLS........... 55 78 56 80 / 10 20 20 20 ALBUQUERQUE WEST MESA........... 55 79 56 82 / 10 20 20 20 SOCORRO......................... 55 83 57 82 / 20 20 30 30 SANDIA PARK/CEDAR CREST......... 49 77 49 73 / 10 30 30 20 MORIARTY/ESTANCIA............... 46 76 45 77 / 20 30 30 20 CARRIZOZO....................... 55 82 51 79 / 20 20 30 30 RUIDOSO......................... 49 73 50 71 / 20 30 40 30 RATON........................... 45 72 44 77 / 40 30 40 10 LAS VEGAS....................... 45 71 45 74 / 30 30 40 20 ROY............................. 51 73 53 76 / 30 30 40 10 CLAYTON......................... 53 73 53 79 / 40 30 40 10 SANTA ROSA...................... 54 78 52 82 / 30 30 30 20 TUCUMCARI....................... 57 77 56 81 / 30 30 40 20 FORT SUMNER..................... 58 76 56 81 / 30 30 30 20 CLOVIS.......................... 58 78 56 79 / 30 30 30 20 PORTALES........................ 59 80 55 81 / 30 30 30 20 ROSWELL......................... 62 84 61 83 / 30 30 30 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN SEP 10 2006 NMZ001>021-026-101600- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT SUN SEP 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS...ESPECIALLY ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS LATE THIS AFTERNOON INTO EARLY EVENING WHERE STORMS COULD BRIEFLY APPROACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 19
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 207 PM MDT SUN SEP 10 2006 NMZ007-102100- FAR NORTHEAST PLAINS- 207 PM MDT SUN SEP 10 2006 ...LINE OF STRONG THUNDERSTORMS MOVING OVER UNION COUNTY... AT 205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 6 MILES EAST OF DES MOINES TO 12 MILES NORTHEAST OF GLADSTONE. MOVEMENT WAS EAST AT 25 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GRENVILLE...MOUNT DORA AND SENECA. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 51
The Cannon AFB radar (KFDX), 170 km away, was scanning. The volume nearest the first event began at 21:44 UTC.
8 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533617, 5533618, 5533619, 5533620, 5533621, 5533622, 5533623, 5533624, 5533668.